May 9, 2000
I have heard that ritalin has been used in some cases for hiv medication induced fatigue. Do you have any information on this?
Response from Dr. Frascino
It is always best to treat the cause of a condition rather than covering up a symptom. Fatigue in the setting of HIV disease is incredibly common. Potential causes should be evaluated thoroughly. These would include anemia, depression, lack of adequate rest, hormonal deficiencies, and endocrinologic problems.
Anemia, for instance, is very common in the setting of HIV disease. Treatment of even mildly depressed hemoglobin levels has led to significant improvements in energy level and quality of life. Certain medication, such as AZT (in Combivir or Retrovir), can induce anemia, which results in fatigue.
I would suggest that you try to pinpoint the exact cause of the fatigue before resorting to using stimulants.
I've Had it has done it!
- Stinging Pain After Licking Genital Worried I Have HIV
- Thrush After Oral Sex With No Protection Does It Mean I Have HIV
- White Bumps On Penis After Masturbation Worried I Have HIV
- Can Two People Who've Never Had Sex Get Std?
- Cephalexin Cure Chlamydia
- Does Washing Up After Sex Prevent Std's?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.